Medicine
Fact Checked

What is the Connection Between Zocor® and Muscle Pain?

Sarah Sullins
Sarah Sullins

Zocor® and muscle pain are related in that pain in the muscles is one of the side effects of using this drug. Most of the time, no other muscle symptoms occur, and this type of pain is not a serious concern. On occasion, however, serious life-threatening problems can develop in a person’s muscles when taking this drug.

The prescription medication Zocor® is used by patients for a couple of different reasons. First, it reduces high cholesterol in people who have not had any success lowering their cholesterol levels through diet and exercise. This medicine can also be used by people who have heart problems to reduce the risk of heart attack, stroke, and related issues.

Woman with a headache
Woman with a headache

The majority of the time, people who experience muscle pain while on Zocor® will experience no other symptoms and are in no real danger. Occasionally, muscle weakness, fever, a feeling of not being well, and other symptoms might occur while on Zocor®, and muscle pain may be a symptom of one of two serious problems that can occur with the use of this medication.

Pain in the muscles may be due to myopathy. Another, more serious cause is Rhabdomyolysis. This connection between Zocor® and muscle pain can be life threatening because it breaks down the muscles in a person’s body. When a person’s muscles are broken down, he can suffer from acute kidney failure, which means his kidneys will not be able function as they should.

It is recommended that people who have low blood pressure, severe infection, are having major surgery, taking certain medications, have uncontrolled seizures or have certain disorders should not take Zocor®, for at least the duration of these problems. These issues may increase the connection between Zocor® and muscle pain. Women who are pregnant or who are trying to conceive are advised not to take this medication because of the adverse effects it could have on the unborn baby.

Other side effects of Zocor® may include rash, hair loss, blurred vision, joint pain, weakness of eye muscles, upset stomach, heartburn, dizziness, and headache. Tingling, memory loss, jaundice, and liver cancer are also possible. Occasionally, allergic reactions may occur and will have to be addressed immediately to prevent serious problems from occurring.

A doctor should monitor the use of this medication. He will most likely need to watch for any indication that a patient is experiencing a connection between Zocor® and muscle pain. The patient will need to discuss all side effects with his doctor to prevent serious problems from occurring.

You might also Like

Discuss this Article

Post your comments
Login:
Forgot password?
Register:
    • Woman with a headache
      Woman with a headache